Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 4, 2016, 3:43 PM CDT. It took effect at Oct 5, 2016, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 3:43 PM CDT (20:43 UTC)
- In effect from
- Oct 5, 2016, 7:00 AM CDT
- Expired
- Oct 5, 2016, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
512 WHUS73 KMKX 042043 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 PM CDT TUE OCT 4 2016 ...GUSTY SOUTH WINDS AND HIGH WAVES WEDNESDAY... .PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES LATER TONIGHT INTO WEDNESDAY. IN ADDITION...WINDS WILL BE GUSTY FOR A TIME FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON. LMZ643-050445- /O.NEW.KMKX.SC.Y.0072.161005T1200Z-161005T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 343 PM CDT TUE OCT 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST AT 10 TO 15 KNOTS...WITH GUSTS TO 25 KNOTS FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON. * WAVES: 3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
4 follow-up statements
488 WHUS73 KMKX 050149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CDT TUE OCT 4 2016 ...GUSTY SOUTH WINDS AND HIGH WAVES WEDNESDAY... .PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES LATER TONIGHT INTO WEDNESDAY. IN ADDITION...WINDS WILL BE GUSTY FOR A TIME FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON. LMZ643-051000- /O.CON.KMKX.SC.Y.0072.161005T1200Z-161005T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 849 PM CDT TUE OCT 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY... * WINDS: SOUTH TO SOUTHWEST AT 10 TO 15 KNOTS...WITH GUSTS TO 25 KNOTS FROM MID-MORNING WEDNESDAY INTO THE AFTERNOON. * WAVES: 3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
044 WHUS73 KMKX 050838 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CDT WED OCT 5 2016 ...GUSTY SOUTH WINDS AND HIGH WAVES WEDNESDAY... .PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES THIS MORNING THROUGH THE MID-AFTERNOON HOURS. IN ADDITION...WINDS WILL BE GUSTY FOR A TIME FROM THIS MORNING INTO EARLY THIS AFTERNOON. LMZ643-051645- /O.CON.KMKX.SC.Y.0072.161005T1200Z-161005T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 338 AM CDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WINDS: SOUTH TO SOUTHWEST AT 10 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS THIS MORNING INTO THE AFTERNOON. * WAVES: 3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
782 WHUS73 KMKX 051421 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 AM CDT WED OCT 5 2016 ...GUSTY SOUTH WINDS AND HIGH WAVES TODAY... .PERSISTENT SOUTH TO SOUTHWEST WINDS WILL BUILD HIGHER WAVES THIS MORNING THROUGH THE MID-AFTERNOON HOURS. IN ADDITION...WINDS WILL BE GUSTY FOR A TIME FROM THIS MORNING INTO EARLY THIS AFTERNOON. LMZ643-052100- /O.CON.KMKX.SC.Y.0072.000000T0000Z-161005T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 921 AM CDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: SOUTH TO SOUTHWEST AT 10 TO 20 KNOTS. GUSTS TO 25 KNOTS INTO THE EARLY AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
929 WHUS73 KMKX 052041 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 PM CDT WED OCT 5 2016 ...WINDS EASING AND WAVES SUBSIDING... .WILL WILL CONTINUE TO EASE THIS AFTERNOON AND EVENING...WHICH WILL ALLOW WAVES TO SUBSIDE. LIGHTER WINDS ARE EXPECTED OVERNIGHT AND ON THURSDAY. LMZ643-052145- /O.EXP.KMKX.SC.Y.0072.000000T0000Z-161005T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 341 PM CDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY CRITERIA, THUS THE ADVISORY IS BEING ALLOWED TO EXPIRE. $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:29 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 4, 3:29 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 329 PM CDT TUE OCT 4 2016 .TONIGHT AND WEDNESDAY...Forecast Confidence...High Diurnal cumulus should decrease with the loss of daytime heating, which should result in a period of decreased clouds this evening into tonight. Regardless, temps will be well above normal tonight given the moisture and low level winds ahead of the approaching system. Latest models suggest mainly dry weather prior to daybreak as the low level jet weakens and lifts northward as it gradually also slides eastward. Showers are expected Wednesday as a shortwave moves through. Precipitable water values will increase to 1.25 to 1.5 inches per the GFS and NAM. Not a ton of instability as the wave moves through, but enough for slight chance to chance thunder mention. The showers will affect the western forecast area in the morning and the east in the afternoon, winding down mid afternoon. Looks mainly dry after 4 pm per the latest mesoscale models. Models are showing some clearing behind the line of showers, so did allow for temps to recover a bit. 925 mb temps actually increase during the afternoon to 15-17C, so will not take much sunshine to reach forecast highs in the low 70s. WEDNESDAY NIGHT THROUGH FRIDAY...Confidence is Medium. A meridional flow pattern will evolve aloft, and feature longwave troughing from the western to central CONUS, with downstream ridging across the south Atlantic states and into New England. As the longwave progresses eastward Wednesday night, shortwave energy is forecast to cascade into the trough base across the Four Corners region, before lifting northeast into the Great Plains and Midwest by Friday. As the trough sharpens, a mid to upper speed max will locate just west of our area, with jet-level divergence increasing for Thursday afternoon into Friday. The enhanced divergence aloft should aid in surface cyclogenesis over the Central Plains Thursday morning, with the surface low tracking northeast through Wisconsin Thursday night. An initial round of showers is expected late Wednesday night and Thursday morning in association with a surge of warm, moist advection occurring with the low-level jet. Rainfall amounts with this initial push should remain on the light side, with totals generally less than one quarter inch. After the morning showers, we may see a brief lull in precipitation before moisture transport increases ahead of the surface low late Thursday afternoon and evening. Robust synoptic scale forcing for ascent, in the form of differential cyclonic vorticity advection and enhanced jet-level divergence, should occur in tandem with increased surface convergence associated with the approaching surface low. Given somewhat steepened lapse rates, mixed layer CAPE values of around 1 kJ/kg, and 35-40 knots of deep layer shear in the 0-6 km layer, thunderstorm chances should increase late Thursday afternoon and evening. A few strong storms aren't out of the question, but this is highly dependent upon how much instability is able to build following the morning showers. Heavy rainfall is also possible Thursday night given the rather robust moisture transport with precipitable water values increasing to over 1.5 inches. Some uncertainty exists on when the precipitation should end on Friday, as the GFS is slow to push the surface cold front through. The ECMWF is far more progressive, with the frontal passage and subsequent end to precipitation during the morning hours. Right now, am favoring the slower passage suggested by the GFS given its recent better handling of the prominent mid-level features such as the western CONUS trough and subtropical ridge building ahead of Tropical Cyclone Matthew. Will defer to a model consensus blend for POPs however, given that this is still several days out. Temperatures should be above normal on Wednesday night and Thursday, trending towards near normal on Friday depending upon the speed of the frontal passage. .SATURDAY THROUGH TUESDAY...Confidence is medium. Post-frontal conditions are expected for Saturday with low-level cold advection in full force. With 850 mb temperatures dipping to around zero celsius, highs on Saturday should struggle to reach the mid to upper 50s. The cool temperatures should continue into Sunday, with highs in the 50s and lows in the 40s. Temperatures will rebound to near seasonal normals for Monday and Tuesday, with the ECMWF suggesting shower chances, while the GFS remains dry. && .AVIATION/00Z TAFS/... Clouds have broken up a bit this afternoon as expected. May be a period of clearing skies this evening into tonight as diurnal cumulus clouds diminish. Clouds will increase from the west later in the night. VFR conditions are expected to persist through tonight, as higher low level winds and departing/arriving clouds should inhibit fog development. Higher winds aloft due to an approaching low level jet may result in some low level wind shear tonight. It still looks like the highest values will be from around Madison westward. Showers and a few rumbles of thunder are expected Wednesday as a shortwave moves through. MVFR conditions will be briefly possible with the showers, but overall expecting VFR to continue. && .MARINE... South to southwest winds will be on the breezy side tomorrow ahead of an approaching shortwave. Best chance for gusts approaching 25 knots will be north of Port Washington. Also, the persistent fetch will build waves to 3 to 5 feet in this northern zone. Winds and waves should be easing by late afternoon. Thus, have decided to go with a Small Craft Advisory 12Z to 21Z tomorrow in the northern zone. && .MKX Watches/Warnings/Advisories... WI...None. LM...SMALL CRAFT ADVISORY from 7 AM to 4 PM CDT Wednesday for LMZ643. && TONIGHT/Wednesday AND AVIATION/MARINE...DDV Wednesday NIGHT THROUGH Tuesday...SPM
Hazardous weather outlook, Oct 4, 3:39 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 PM CDT TUE OCT 4 2016 WIZ046-047-051-052-056>060-062>072-052045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 339 PM CDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AS A WEAK COLD FRONT MOVES THROUGH WISCONSIN. THE CHANCE FOR THUNDERSTORMS WILL INCREASE LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-052045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 PM CDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY HAS BEEN POSTED NORTH OF PORT WASHINGTON ON WEDNESDAY FOR SOUTH TO SOUTHEAST WIND GUSTS TO 25 KNOTS AND WAVES UP TO 5 FEET. THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AS A WEAK COLD FRONT MOVES THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS WILL INCREASE LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. NORTHWEST WINDS BEHIND A COLD FRONT MAY REACH SMALL CRAFT ADVISORY LEVELS ON FRIDAY. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.